Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What will be the effect on a 90 years old person if she missed BP pill ?

90 yr old woman keeps forgetting to take her meds. She has missed 9 days of 19 days not taking blood pressure meds. What are the effects when she is not taking her medication?
Wed, 3 Apr 2013
Report Abuse
Ayurveda Specialist 's  Response
1. In old age there is already Isolated systolic hypertension in elderly or Pseudo hypertension due to stiff and non-compliant vessels (Osler's sign), thus make sure dose of the drug is neither too high nor too low.
2. sudden stoppage of BP pill result in rebound/accelerated hypertension which sometimes change into Malignant hypertension characterized by target organ damage (blurred vision, hematuria, hemorrhage in brain)
3. hypertension is also a Psycho somatic disorder so apart from body you have to take into consideration the mind part also. make sure low dose tranquilizer is also given.
4. In old age due to arteries been hard will result in less delivery of oxygen and nutrients to body parts, and as arteries become narrow,blood clots can form which can lead to fatal outcome.
I find this answer helpful
Ayurveda Specialist Dr. Ram Mani Bhandari's  Response
Dear
welcome to healthcaremagic
Please monitor the pressure. Its not good to leave the dose of medicine. it may be emergency condition if you dis continue the medicine,
take care
Thanks
I find this answer helpful
Ayurveda Specialist Dr. Rajesh Lakhanpaul's  Response
senile changes in this age usually make one forgetful and then it becomes duty of the attendant to administer the medicine. with discontinuing of anti hypertensive medicine her bp may shoot suddenly and go unnoticed leading to certain compications.
I find this answer helpful
Homeopath Dr. Anshita Singh Rathore's  Response
HI

Welcome to Healthcare Magic Forum



Her blood pressure will rise. Which can creat other problems, related to her heart, eyes etc.

Blood pressure medication has to be taking each day, at (nearly) the same time.



Takecare.
I find this answer helpful
  Anonymous's Response
Anonymous's  Response
The complications like(stroke) are more dangerous than other complications by blood pressure itself.One may be suffering from blood pressure, may forget medicines too, may become absent minded where he took a dose or not, one may not have money to buy medicine at times, but blood pressure keeps a rise, and fluctuates from time to time and stress and exercise. This rise and fall creates complications.She must be helped to get a stable normal blood pressure for her age.Complications of blood pressure are always sudden, without a warning, or any symptom too at times.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hello my dad is 90 years old and he has high blood oressure he takes a pill losartan for it right noe he is experiencing how can I say this but he...

Recent questions on  Blood clots

doctor1 MD

husband has blood in his urine, just started on a new RX 12/22, just started RX Amlodipine Besylate 5mg for weak heart . He is recovering from a...

doctor1 MD

Hi there My Mother is suffering from sensations of freezing liquid in her stomach and also sometimes in her shoulders, back and hands. She has also...

doctor1 MD

Last week 2-3 blood clots at the end of urination. The first time this happened was two years ago. I am 73 years old (Male) and now I was diagised...

doctor1 MD

hi, i went to the ER on saturday due to heart palpitations that started about 2 weeks ago.. and then about a week ago my arms would fall asleep...

doctor1 MD

Hi, my husband has been suffering from a blocked nose for a while now and when he blow for sometime, he would blow out clots of blood that would be...

doctor1 MD

I have a report on your system. Have been to my doctor and he has put me on - (purchase over the counter) –voltare imogel.-. on the enclosed...

doctor1 MD

Hello, I am pregnant and this is my situation. Last period nov 4th 1st scan dec 13th due to brown bleeding, sac was low but saw fetal heart beat...